Alert archive / Texas / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Apr 11, 2019, 4:23 AM CDT for 5 counties in Texas. It took effect at Apr 11, 2019, 7:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2019, 4:23 AM CDT (09:23 UTC)
- In effect from
- Apr 11, 2019, 7:00 AM CDT
- Expired
- Apr 11, 2019, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2391 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897 WWUS84 KBRO 110923 RFWBRO URGENT - FIRE WEATHER MESSAGE National Weather Service Brownsville TX 423 AM CDT Thu Apr 11 2019 ...Elevated Threat Of Wildfire Activity Today... .A weak cold front is expected to pass through Deep South Texas and the Rio Grande Valley today. Breezy 20-foot winds and lower relative humidity percentages will develop over the western and central portions of the region, necessitating the issuance of a Red Flag Warning for that area for a few hours today. TXZ248>250-252-353-111800- /O.NEW.KBRO.FW.W.0002.190411T1200Z-190411T1800Z/ Zapata-Jim Hogg-Brooks-Starr-Northern Hidalgo- 423 AM CDT Thu Apr 11 2019 ...RED FLAG WARNING IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON FOR BREEZY 20-FOOT WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 248, 249, 250, 252, AND 353... The National Weather Service in Brownsville has issued a Red Flag Warning, which is in effect until 1 PM CDT this afternoon. * AFFECTED AREA...Fire weather zones 248, 249, 250, 252, and 353. * WIND...Generally 15 to 20 MPH with higher gusts at the 20-foot level. * HUMIDITY...10 to 15 percent within the affected area. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means critical fire weather conditions are occurring now...or will shortly. In general...these conditions include sustained 20 foot winds of 25 MPH or greater...humidity ranging from below 25 percent in Zapata County to below 45 percent along the coast...each lasting for 2 hours or longer... and cured fuels. Humidity below 25 percent in most areas will trigger fire danger at lower wind speeds. Detailed decision tables are found at HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. && $$ TOMASELLI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:57 AM CDT, 26 minutes earlier.
Area forecast discussion, Apr 11, 3:57 AM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
357 AM CDT Thu Apr 11 2019
.SHORT TERM (Now through Friday): A weak cold front will pass
through the BRO CWFA today, resulting in veering winds that will
assist in bringing a surge of dry air into the region. As an
onshore flow redevelops tonight and especially on Friday, moisture
will begin to move back into Deep South Texas and the Rio Grande
Valley. However, limited cloud cover and dry weather will prevail
for the entire short term forecast period. Although above normal
daytime high temperatures are forecast for today, the passage of
the front will result in more normal temperatures values for
tonight and tomorrow.
&&
.LONG TERM (Friday Night through Wednesday): 500mb trough across
the southwest United States and northwest Mexico Friday will move
eastward across the southern plains Saturday. Low to mid level
moisture across northeast Mexico and deep south Texas is expected
to diminish Fri night into Saturday. Rain chances will remain well
to the north of the CWA mainly across northwest and north-central
Texas where mostly elevated convection is progged to develop.
Some surface-based showers and thunderstorms may develop across
portions of south Texas but rain chances are limited across deep
south Texas Fri night through Sat night. A cold front will move
through the Rio Grande valley Sat night and high pressure will
build into the area Sunday allowing above normal temperatures Fri
night and Saturday to become below normal Sat night into Sunday as
cooler air filters into the CWA. The surface ridge will move
eastward Monday and temperatures will be near normal Monday and
Tuesday before returning to above normal Wednesday as south to
southwest winds develop ahead of a frontal system across the
southern plains Wednesday. &&
.MARINE (Now through Friday): Buoy 42020 reported south-southeast
winds around 19 knots gusting to around 25 knots with seas slightly
over 5.5 feet with a period of 7 seconds at 250 CDT/750 UTC. The
Small Craft Advisory for Winds for the Laguna Madre and Small Craft
Advisory for the Gulf of Mexico waters have both been extended for a
couple of additional hours today due to expected adverse wind and
sea conditions. Although winds and seas will improve slightly
tonight and Friday due to the passage of a weak cold front, Small
Craft Exercise Caution may be needed for a portion of the Gulf of
Mexico waters for that time period due to seas.
Friday night through Monday...Moderate southeast winds will
prevail across the coastal waters Fri night with surface low
pressure across southwest Texas and a frontal boundary across
north Texas. Winds will veer to the south and southwest Saturday
as the low pressure across southwest Texas moves northeast. This
will bring a cold front through the coastal waters Sat night.
Light to moderate southwest winds Saturday will shift to the north
and increase Sat night in the wake of the front. Small craft
advisories may be needed for the offshore waters Saturday through
Sat night for seas if not winds. Surface high pressure will settle
across the lower Texas coast Sunday. Light to moderate north winds
will prevail across the western Gulf of Mexico Sunday before
veering to the east Sun night and southeast Monday. Moderate
southeast winds should prevail across the lower Texas coast Monday
with low pressure developing on the lee side of the Rockies Sun
night into Monday.
&&
.FIRE WEATHER...On Wednesday, a Fire Weather Watch was issued for
Zapata, Jim Hogg, and Starr Counties for today for the potential of
an increased risk of wildfire activity. This Watch was subsequently
canceled by a successive shift due to an analysis of available fuels
and 20-foot winds that were only slightly favorable for a wildfire
situation.
Today, model guidance suggests that stronger 20-foot winds and low
relative humidity percentages will develop in the wake of a cold
front that will slip through Deep South Texas and the Rio Grande
Valley today. As a result, a Red Flag Warning has been issued for a
few hours this morning for Zapata, Jim Hogg, Starr, and Brooks
Counties and for the northern half of Hidalgo County due to a
favorable 20-foot wind/relative humidity percentage combination.
Additionally, a Rangeland Fire Danger Statement will be issued for
the southern half of Hidalgo County due to a slightly less
favorable 20-foot wind/relative humidity percentage combination.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 85 65 81 71 / 0 0 0 10
BROWNSVILLE 88 65 84 71 / 0 0 0 10
HARLINGEN 90 62 85 71 / 0 0 0 10
MCALLEN 91 62 87 70 / 0 0 0 10
RIO GRANDE CITY 91 61 90 69 / 0 0 0 10
SOUTH PADRE ISLAND 79 68 76 72 / 0 0 0 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 7 AM this morning to 1 PM CDT this
afternoon for TXZ248>250-252-353.
GM...Small Craft Advisory for winds until 10 AM CDT this morning for
GMZ130-132-135.
Small Craft Advisory until 1 PM CDT this afternoon for GMZ150-
155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
66/61Hazardous weather outlook, Apr 10, 3:56 PM CDT, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 356 PM CDT Wed Apr 10 2019 TXZ248>257-351-353-112100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 356 PM CDT Wed Apr 10 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...This Afternoon and Tonight A Wind Advisory is in effect for Cameron, Willacy, and Kenedy Counties until 8 PM CDT this evening. There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An elevated risk of rip currents is possible at the local beaches through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-112100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 356 PM CDT Wed Apr 10 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...This Afternoon and Tonight A Small Craft Advisory for Winds is in effect for the Laguna Madre until 8 AM CDT Thursday. A Small Craft Advisory is in effect for the Gulf of Mexico waters from 0 to 60 nautical miles offshore until 8 AM CDT Thursday. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional Small Craft Advisories are possible along the Lower Texas Coast on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 10:24 AM CDT | Small Craft Advisory for Winds | BRO | 3 hr | |
| Apr 11, 1:21 PM CDT | Small Craft Advisory | BRO | 5 hr |
Nearby
Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.